MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER
Catalog Number 1400400-12
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery and during use of a 4.0x12mm nc trek neo balloon dilatation catheter, the balloon separated from the delivery system.Medical intervention was not reported.Another balloon was used to complete the procedure.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B1 - adverse event/product problem: adverse event was removed.B2 - outcomes attributed to ae: updated from other serious to na.B6 - relevant test/laboratory data updated.B7 - other relevant history updated.H1 - type of reportable event: updated from serious injury to malfunction.H6 - health effect - clinical code 2687 removed and 4582 added; health effect - impact code 4614 removed and 2645 added.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery and during use of a 4.0x12mm nc trek neo balloon dilatation catheter, the balloon separated from the delivery system.Medical intervention was not reported.Another balloon was used to complete the procedure.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was provided: the bdc was being prepared when the balloon separated from the catheter upon removal of the protective sheath.The separated portion was found on the sterile table.There was no patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation was confirmed.The electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.The investigation determined the reported separation appears to be related to operational context.Returned device analysis noted the outer member separated proximal to the guide wire exit notch.The material at the noted separation was jagged which suggests that the separation may be related to tensile overload (material stress/fatigue).In this case, it is likely that the device was inadvertently mishandled during removal of the protective sheath and/or mandrel/stylet resulting in the reported separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO RX
Common Device Name
NC TREK NEO CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18874818
Report Number2024168-2024-03094
Device Sequence Number7950916
Product Code LOX
UDI-Device Identifier08717648232718
UDI-Public(01)08717648232718(17)260930(10)31004G1
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number1400400-12
Device Lot Number31004G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer03/19/2024
04/29/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date03/21/2024
05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown